MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 PFCSIGMA DIST FEMAUG TRL8MM S4; FEMORAL TRIALS

DEPUY IRELAND - 9616671 PFCSIGMA DIST FEMAUG TRL8MM S4; FEMORAL TRIALS
Catalog Number 961882
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that the patient was presented with instability.Poly swap was necessary.Unknown surgical delay.Doi: unknown.Dor: (b)(6) 2023.Affected side: right knee.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the pfcsigma dist femaug trl8mm s4 was found broken from the cylinder coupler, the tip breakage is consistent with the user applying excessive leverage on the device in a side to side or circular pattern, also it was observed with signs of heavy use, the device present signs and marks of normal usage like minor nicks and light scratches.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pfcsigma dist femaug trl8mm s4 would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a date code was provided, which indicates that the device was manufactured on (mfg date: 10/15/1996).A manufacturing records evaluation (mre) was not performed since a valid finished good lot number was not provided for this device.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was presented with instability.Poly swap was necessary.Unknown surgical delay.Doi: unknown.Dor: (b)(6) 2023.Affected side: right knee.Additional event information: pfcsigma dist femaug trl8mm s4 was found to be broken during the visual examination performed on (b)(6) 2023.

Brand Name
PFCSIGMA DIST FEMAUG TRL8MM S4
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17885101
Report Number1818910-2023-20375
Device Sequence Number6880830
Product Code HWT
UDI-Device Identifier10603295240389
UDI-Public10603295240389
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number961882
Device Lot NumberD1096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2023
Initial Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/1996
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE PS RP INSRT SZ7 6MM.
Patient Age74 YR
Patient SexFemale